MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during a thrombectomy procedure with the subject stent retriever, patient vessel perforation and dissection occurred.Physician was unable to confirm if the subject device was responsible for the patient vessel perforation and dissection.Heparin and warfarin were reversed to treat the vessel perforation and dissection and bleeding stopped.Aspiration was done with a catheter and procedure was completed successfully.One day post operation, the patient developed intercranial hemorrhage (ich) and symptomatic sub arachnoid hemorrhage (sah).Treatment for ich and sah is unknown.Patient was transferred to a rehabilitation hospital for further management.No other information is available.
 
Additional Manufacturer Narrative
Based on the results of the device history review (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that thrombectomy was done with trevo and aspiration catheter (3max) for the cardio embolic of left m2.During procedure, vessel perforation and dissection for which a causal relationship cannot be denied was occurred.At aug-11, intercranial hemorrhage (ph-1) and symptomatic sub arachnoid hemorrhage occurred.The reported patient vessel perforation, patient vessel dissection and patient intracranial hemorrhage, are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files, therefore an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10668078
Report Number3012931345-2020-00156
Device Sequence Number14201142
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model Number90182
Device Catalogue Number90182
Device Lot Number0000019594
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3MAX ASPIRATION CATHETER (UNKNOWN); 3MAX ASPIRATION CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR